MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE AND 8 SLITS; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER WITH BIOGLIDE AND 8 SLITS; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27536
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the catheter was implanted in 2016 and it fractured in the abdominal cavity.It was stated the broken pieces were retrieved.The fragments were removed by using an endoscope.Additional information received reported that a replacement procedure was performed because there was a clog in the shunt system which was implanted in 2016.A ct scan after the replacement procedure confirmed broken piece(s) of the catheter within the peritoneal cavity.The broken piece(s) was part of the catheter which was implanted in 2016.It was noted that the patient was a child.
 
Additional Manufacturer Narrative
Fifteen inches of the peritoneal catheter was returned.A patency and leak test were not performed due to proteinaceous debris found on the proximal end of the catheter.The tensile test was not performed due to less than 20 inches of the catheter being returned.There was damage and proteinaceous debris in/on the proximal end of the broken catheter.The instructions for use cautions, ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL CATHETER WITH BIOGLIDE AND 8 SLITS
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8299373
Report Number2021898-2019-00046
Device Sequence Number1946745
Product Code JXG
UDI-Device Identifier00643169472808
UDI-Public00643169472808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number27536
Device Catalogue Number27536
Device Lot NumberE12039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;